Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Forgot to take microgynon and had unprotected sex. Took postinor. Noticed faint bleeding. Pregnancy?

User rating for this question
Answered by
Practicing since : 2004
Answered : 816 Questions
My name is XXXXXXX
I have been using the birth control pill microgynon for about 3 years now. Last month a missed a pill and never took it, just completely forgot. My periods are always regular in the pill free week. The day before my period was due in the pill free week I had unprotected sex and was worried the next day because i had missed a pill that month so took postinor about 10 hours after the unprotected sex. I thought my period started but it was the tiniest amount of dark brown liquid. Now 4 days after taking postinor I have started to bleed but not very heavy or very much. Is this normal? I am in no way ready for pregnancy or starting a family! I have bought a pregnancy test but thought it best to use this before my next period is due so it's more accurate is that right? I am confused if this bleeding is just a withdrawl bleed or if its just a delayed period. My pill free week ends tomorrow so can I start taking my next pack of microgynon as normal from tomorrow? I just don't want to be worrying over pregnancy like this! Any help or advice would be much appreciated!
Thank you!
Posted Fri, 7 Jun 2013 in Menstruation and Miscarriage
Answered by Dr. Monika Choudhary 58 minutes later
Thanks for posting your query.
You should not be pregnant as you were having sexual activity in end of month means in pill free period,
Secondly you took emergency pill with in 72 hours of unprotected intercourse.
If you were having unprotected sexual activity in between your cycle except this last one also, then you should get your urine pregnancy test done.
You can start next pack of microgynon from tomorrow.
I hope your query has been answered. I will be available for your further queries.
Above answer was peer-reviewed by
Follow-up: Forgot to take microgynon and had unprotected sex. Took postinor. Noticed faint bleeding. Pregnancy? 2 hours later
Thank you for replying so quickly!
I am a huge worrier and you've helped me feel better already. I wondered whether you could explain whether this is my period now or not? And hopefully in my next pill free month will I have my period as normal? As I know sometimes the emergency contraceptive pill can mess with your cycle and what not! I am glad to hear I shouldn't be pregnant! When is the best time to do the home pregnancy test just to put my mind at complete rest?

Kind regards,
Answered by Dr. Monika Choudhary 33 minutes later
Welcome back.
If you had unprotected sex only at the end of cycle then you are having menstrual bleeding & there is no need of any pregnancy test.
However if you had unprotected intercourse in middle of your cycle also then this is the right time of doing pregnancy test.
Sometimes due to emergency contraceptive pills you can have irregular bleeding or delayed period.
If you will take your pills regularly in next cycle without any break then definitely you will get normal period.
I hope now you will be satisfied with my answer.
Thank you.
Above answer was peer-reviewed by
Follow-up: Forgot to take microgynon and had unprotected sex. Took postinor. Noticed faint bleeding. Pregnancy? 44 hours later
Yes the unprotected sex was only at the end of my cycle, and i toom the postinor 1500 around 10/12 hours after. I hadn't had sex since 2 months before that! I just worry a lot! Do you think that pregnancy can pretty much be ruled out or should I still worry? Waiting until next month to see if I have my period at the usual time is killing me and I still have 3 weeks to wait!

Thank you for all your help though, any more advice would be greatly appreciated. How do I rate your helpful answers?
Answered by Dr. Monika Choudhary 2 hours later
welcome back,
If you are having sex only at the end of month then your pregnancy is ruled out & no need to worry & there is no need of getting any pregnancy test done.
Now take your contraceptive pills regularly & enjoy your life.
If you are satisfied with my answer then please close this discussion.
Thank You
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor